Anyone with any ides of what this could be. Was on phenobarbital for seizures when rash occured 7-10 days later. Rash was over entire body, in hairline, trunk, back, top and bottom of hands and feet, and face. Rash started with high fevers 102-103 for 5 days unrelieved by tylenol or motrin. Rash became more aggrevaited on the 3rd and 4th day. Arms and legs appeared scalded and was bothersome to infant. Was hospitalized for decreased PO intake and lethargy. Became very sick with encephalitis of unknown cause at this point. They have done alot of testing. But still no answers. Does anyone have any suggestions or ideas? Thanks
How are you? Encephalitis, usually refers to brain inflammation caused by a virus. It presents with high fevers, headaches, nausea, vomiting, loss of energy and appetite, lethargy, drowsiness, confusion, stiff neck etc.
Rash can occur in case of meningococcemia and meningoencephalitis. Mostly encephalitis is caused by viruses. One of the most dangerous and most common causes of encephalitis is the herpes simplex virus (HSV). Encephalitis can be a very rare complication of Lyme disease transmitted by ticks, or of rabies spread by rabid animals. Mosquitoes can also transmit the viruses for several types of encephalitis, including West Nile encephalitis, St. Louis encephalitis, and Western Equine encephalitis. Milder forms of encephalitis can follow or accompany common childhood illnesses, including measles, mumps, chickenpox, rubella (German measles), and mononucleosis.
Diagnosis is made on the basis of blood tests, imaging tests, such as computed tomography (CT) scans or magnetic resonance imaging (MRI), to check the brain for swelling, bleeding, or other abnormalities; spinal tap, in which cerebrospinal fluid is checked for signs of infection and EEG.
Discuss the above mentioned possibilities with your doctor and follow his advise.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.